Missouri, 2026

Damaging Winds in Missouri, March 15, 2026

March 15, 2026 · NWS LSX · 6 events in 6 counties and zones

During the afternoon of March 15th, a QLCS moved into eastern Missouri. Stronger segments of the QLCS produced wind damage to structures and trees along its length from Lincoln County and south into Madison County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

During the afternoon of March 15th, a QLCS moved into eastern Missouri. Stronger segments of the QLCS produced wind damage to structures and trees along its length from Lincoln County and south into Madison County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 15, 1:54 PM CST, 45 minutes earlier. Its key messages:

  • The threat for strong to severe thunderstorms exists through early this evening, mainly across east central and southeast Missouri as well as southwest Illinois. Brief, weak tornadoes and damaging winds are the main threats.
  • Minor snowfall amounts are forecast this evening through tonight, mainly across northeast Missouri where as much as 1-3" may fall.
  • Wind gusts as high as 45-50 mph are expected through early Monday morning.
  • Unseasonable cold is expected through Tuesday before a rapid warmup begins on Wednesday.
Area forecast discussion, Mar 15, 1:54 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
254 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- The threat for strong to severe thunderstorms exists through
  early this evening, mainly across east central and southeast
  Missouri as well as southwest Illinois. Brief, weak tornadoes
  and damaging winds are the main threats.

- Minor snowfall amounts are forecast this evening through
  tonight, mainly across northeast Missouri where as much as 1-3"
  may fall.

- Wind gusts as high as 45-50 mph are expected through early Monday
  morning.

- Unseasonable cold is expected through Tuesday before a rapid
  warmup begins on Wednesday.

&&

.SHORT TERM...  (Through Late Monday Night)
Issued at 232 PM CDT Sun Mar 15 2026

A late winter/early spring storm is underway across the region,
with a surface low east of Quincy, IL early this afternoon with
an attendant draped to its southwest. As of 1900 UTC, the boundary
is nearing a KVIH>>KPPQ line with regional radar and GOES-19
satellite imagery showing gradually developing showers and
thunderstorms along the front. The latest SPC mesoanalysis shows
250-500 J/kg of SBCAPE nosing into eastern Missouri with 45-55+
knots of effective shear. It is worth noting however that the RAP
initializations over the past several hours have been consistently
too high with instability/CAPE. This is due to the RAP (and HRRR)
being consistently too high with dewpoints in the warm sector.
This is something that could lead to a slower (or less robust)
development of the QLCS later today. That being said, we still do
expect convection to become more widespread along the boundary
over the next several hours and more organized with time/eastward
extent. Exactly how fast this occurs remains uncertain however,
which is why parts of southeast Missouri and southwest Illinois
have the higher threat for severe weather in our region. Strong
0-3 km shear (40+ knots) with a strong line-normal component
(more perpendicular) means that QLCS mesovortices will be a
concern, which could produce brief, weak tornadoes and/or damaging
winds. Those two hazards remain the primary concerns late this
afternoon through about 7 PM this evening when the cold front
clears our south-central Illinois counties.

Another area of precipitation is expected to move out of western
Missouri into central Missouri early this evening. Model soundings
show very low wetbulb zero heights (below 400 feet AGL), so this
should fall as snow. Upstream observations across eastern Kansas
also have only snow. Surface temperatures are still expected to
be above the freezing mark however, so road impacts are not
expected. There may however be a ~2 hour period with reduced
visibilities (~1 mile). Further northeast, the steadier snow
should last a bit longer, maybe up to 4-6 hours. In these
locations, amounts of 1-2" are expected with some isolated spots
up to 3" possible. Some minor travel impacts are possible in these
locations, as road temperatures may cool below the freezing mark
toward the end of the snowfall. Therefore, have issued a winter
weather advisory for 5 counties in northeast Missouri/western
Illinois. Strong cyclonic flow aloft and steep low-level lapse
rates suggests snow showers/flurries elsewhere overnight and this
activity may last through Monday morning in eastern Missouri over
into Illinois.

Behind the cold front, winds turn to the northwest with about a ~20
degree temperature drop over a 2-hour period. Gust of 45-50 mph
will be common overnight, with the highest gusts most likely
across central/northeast Missouri and west-central Illinois from
late this evening through the predawn hours on Monday. A few gusts
of 55-60 mph would not surprise me either, given unidirectional
winds within the mixed layer and strong low-level cold air
advection. However, did not upgrade any counties to a high wind
warning as the expectation is that any of these 60+ gusts will be
sparse/transient, if they occur at all. The latest HREF
probabilities for 60+ mph wind only peak out at about 20% in our
far northern/northwestern counties.

The aforementioned gusty northwest winds will gradually slack on
Monday, but minimum wind chill values of 0 to -10F are expected in
central/northeast Missouri as well as west-central Illinois early
Monday morning. Low stratus looks to hang around much of the day
on Monday, especially across eastern Missouri into western
Illinois. These low clouds along with continued low-level cold air
advection should keep temperatures some 25-30 degrees below
normal on Monday. This incoming air mass is very impressive with
its origin from Alaska. Temperatures at 850 hPa drop to between
-14 and - 18C, or <1st percentile of climatology. Highs below
freezing are expected nearly areawide, though some spots may top
out just above 32 degrees in central/southeast Missouri where some
sunshine is more likely by the afternoon.

Monday night will be the colder night, though northwest winds will
really lighten up as a surface ridge of high pressure approaches
from the west. The anomalously cold air mass along with a clear sky
and light winds should lead to very cold low temperatures. Lows in
the single digits (north) to teens are forecast. While these will
lows will not be record breaking, they may get within about 4-5
degrees of records at both St. Louis (10F/1900) and Columbia
(8F/1906). Wind chills will be mainly driven by the frigid
aforementioned temperatures, but lowest values of -5 to +5F are
expected across the northern half of the area, including the St.
Louis metro area. For more perspective, St. Louis has only had an
observed wind chill below +5F after 3/15 two times over the past
50 years (1979 and 2002).

Gosselin

&&

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 232 PM CDT Sun Mar 15 2026

(Tuesday - Tuesday Night)

Tuesday will still be unseasonably cold, though not nearly as cold
as Monday as highs reach into the 30s to low 40s from northeast to
southwest. A hybrid clipper is expected to move through the region
Tuesday night, potentially bringing some light rain or snow to the
area. Better odds are to our northeast however for accumulating
snow, closer to the climatology of northwest flow/Alberta clipper
systems.

(Wednesday - Next Sunday)

A much warmer and drier weather pattern looks to take hold on
Wednesday and should continue through next weekend. Our region
begins to feel more influence from the anomalous mid/upper level
ridge across the intermountain west. Wednesday should be the a
transition day, with highs mostly in the 60s but widespread 70s are
expected Thursday onward. There is also high confidence in well-
above normal temperatures through at least Friday, with even the
25th percentile of the NBM showing 60s/70s. Temperature uncertainty
does increase next weekend, as some ensemble members from the LREF
show a cold frontal passage. This is when the spread on the IQR of
the NBM increase to 20-25 degrees. This is the difference from a
continuation of readings ~20 degrees above normal to temperatures
dropping back to near to slightly below normal values for late March.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1239 PM CDT Sun Mar 15 2026

The cold front is nearing central Missouri, and should push
through KCOU/KJEF over the next 2 hours. The boundary should then
push through KUIN and the metro terminals by late afternoon.
Showers are likely associated with this frontal passage, with
thunder expected for the metro. Brief reductions in visibility (to
IFR) are expected in thunderstorms. Behind the front, rain will
linger for a few hours as winds turn to the northwest. Another
round of precipitation, this time in the form of snow, should
impact central Missouri and KUIN sites this evening. The snow
should last a bit longer at KUIN, into the early overnight hours.
Accumulations at KCOU/KJEF should be light (less than 1") and on
elevated/grassy surfaces. Up at KUIN, amounts of 1-2" are expected
with some minor (up to 0.5" roughly) possible on road surfaces.
Visibilities should drop to IFR in the snow. Light snow showers
may impact the metro terminals from 0600-0900 UTC approximately,
but should not be as widespread as further north. Otherwise, look
for low MVFR ceilings and very gusty northwest winds tonight into
Monday morning.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until noon CDT Monday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
     Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
     MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Shelby MO-Warren MO-Washington MO.

IL...Wind Advisory until noon CDT Monday for Adams IL-Bond IL-Brown
     IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Pike IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 15, 1:57 PM CST, 42 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
257 PM CDT Sun Mar 15 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-162000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
257 PM CDT Sun Mar 15 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Some thunderstorms through early evening will be capable of brief,
weak tornadoes and damaging wind gusts mainly in southeast Missouri
and southwest Illinois.

Accumulating snow capable of minor travel impacts is expected
tonight, mainly across northeastern Missouri and west-central
Illinois. Please see the winter weather advisory for more details.

Strong non-thunderstorms winds are expected through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong non-thunderstorms winds are expected Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail, wind damage, or snowfall
accumulations to the National Weather Service.

Gosselin

In the hours before

Local storm report, Mar 15, 11:57 AM CST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1257 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Non-Tstm Wnd Dmg Belgrade                37.79N 90.84W
03/15/2026                   Washington         MO   Public

            Estimated time of damage between 10:30 and
            11:30 a.m., concrete statue of cow blown
            over and a flag post snapped in half near
            Belgrade.

&&

MCF
Local storm report, Mar 15, 12:51 PM CST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
151 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Non-Tstm Wnd Dmg 3 NNW Columbia          38.99N 92.35W
03/15/2026                   Boone              MO   Emergency Mngr

            Tree down along Creasy Springs Road near the
            Bear Creek bridge, blocking one lane of
            traffic.

&&

MCF

The radar

The St Louis radar (KLSX), 40 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
March 15, 2:39 PM CST
Where
Lincoln County, Troy
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.980, -90.980

Thunderstorm winds downed a tree on East Cherry Street. Live powerlines were also downed on the same street.

Thunderstorm Wind, Franklin

When
March 15, 3:00 PM CST to 3:05 PM CST
Where
Franklin County, 0.69 mi S of Sullivan to 1.28 mi WSW of Union
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.210, -91.150

Thunderstorm winds downed multiple trees in Franklin County. One fell onto East Vine Street near the Sullivan Country Club, and another fell onto a home in Sullivan. The other two trees fell in Washington and Union, but were not reported to have hit anything.

Thunderstorm Wind, St. Louis

When
March 15, 3:45 PM CST to 4:01 PM CST
Where
St. Louis County, Des Peres to 1.08 mi W of Bella Villa
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.600, -90.450

Thunderstorm winds blew open a strong steel door in Des Peres before splitting a Bradford Pear tree into 2 near Webster Groves. Winds then blew down tree limbs up to 8 inches in diameter along Green Park Industrial Drive 1 mile southeast of Lakeshire.

Thunderstorm Wind, St. Francois

When
March 15, 4:08 PM CST to 4:18 PM CST
Where
St. Francois County, 0.88 mi SW of Esther to 0.88 mi NW of Farmington
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.840, -90.530

A row of powerlines was reportedly bent over by high winds near Park Hills. 10 minutes later, a member of the public reported an estimated wind gust of 60 mph 1 mile north of Farmington.

Thunderstorm Wind, Ste. Genevieve

When
March 15, 4:15 PM CST
Where
Ste. Genevieve County, 4.68 mi SSW of Thurman
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.860, -90.420

Thunderstorm winds caused debris from trees to cover the roadway of Highway D just north of Highway O.

Thunderstorm Wind, Madison

When
March 15, 5:05 PM CST to 5:09 PM CST
Where
Madison County, 0.88 mi NE of Buckhorn to 0.55 mi E of Marquand
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.340, -90.290

Thunderstorm winds collapsed an outbuilding at Buckhorn General Baptist Church, downed a tree over a road near Buckhorn, then blew a roof from a mobile home in Marquand.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1325518, 1325521, 1325669, 1325665, 1325672, 1325516.